Alert archive / Georgia / Special Weather Statements in 2019
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 19, 2019, 8:37 PM EDT for 4 counties in Georgia. It was in force for 83 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2019, 8:37 PM EDT (00:37 UTC)
- Expired
- Jul 19, 2019, 10:00 PM EDT
- In force
- 83 min
- Issued by
- NWS Atlanta, GA
Counties Crisp County, GA, Dodge County, GA, Telfair County, GA, Wilcox County, GA
The radar
The Robins AFB radar (KJGX), 83 km from the middle of the area, began a volume at 00:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 0.6 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 71 J/kg
- Mixed-layer CIN
- -228 J/kg
- Mixed-layer LCL
- 1472 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
771
WWUS82 KFFC 200037
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
837 PM EDT Fri Jul 19 2019
GAZ106>110-200200-
Crisp GA-Telfair GA-Wilcox GA-Dodge GA-Pulaski GA-
837 PM EDT Fri Jul 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR CRISP...TELFAIR...WILCOX...DODGE
AND SOUTHEASTERN PULASKI COUNTIES UNTIL 1000 PM EDT...
At 837 PM EDT...a strong thunderstorm was near Abbeville...moving
northeast at 15 mph.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of this storm include
Cordele, McRae, Eastman, Abbeville, Helena, Rochelle, Milan, Arabi,
Pineview, Rhine, Scotland, Chauncey, Pitts, Jacksonville, Union,
Horse Creek Wma, Plainfield, Seville, Ocmulgee Banks and Jay Bird
Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3178 8303 3181 8309 3181 8314 3185 8318
3185 8361 3180 8361 3180 8378 3185 8394
3188 8393 3203 8366 3203 8361 3206 8361
3233 8311 3215 8299 3217 8295 3209 8290
3206 8284 3191 8269 3178 8289 3179 8298
TIME...MOT...LOC 0037Z 215DEG 12KT 3200 8338
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 19, 8:05 PM EDT, 32 minutes earlier.
Area forecast discussion, Jul 19, 8:05 PM EDT, 32 minutes before
Area Forecast Discussion...Updated for Aviation National Weather Service Peachtree City GA 805 PM EDT Fri Jul 19 2019 .SHORT TERM /Tonight through Saturday Night/... A broad 500 mb trough is in place across the far eastern CONUS to begin the short term period, with high pressure ridging approaching from the west. A weakness between the approaching ridge and the trough to the east will remain in place across the forecast area today and Saturday. At the surface, a weak surface trough remains across central Georgia. Plenty of energy is in place in this area of weakness, which will allow for better convective development during the peak heating hours each afternoon. As a result, high-end chance to likely PoPs are anticipated through the remainder of this afternoon and on Saturday. The atmosphere will remain very moist and unstable through the period. Precipitable water values will exceed 2 inches throughout the rest of the day today and tomorrow. Boundary layer winds will also be light, at 10-15 kts. As a result, heavy rain is expected with any thunderstorms that occur. While widespread flooding concerns are not anticipated, localized flooding is possible in the event that slow-moving storms remain over a location for a prolonged period of time, or multiple storms train over a common location. Convection is expected diminish in coverage with the loss of diurnal heating, but deep moisture over the area could allow for some showers and thunderstorms to remain well into the night tonight and tomorrow night. Good instability is in place this afternoon, with MLCAPE values of 2000-2500 J/kg, along with SBCAPE of 3000-4000 J/kg, and similar values expected once again tomorrow. The combination of this potential energy and the mid-level shear axis will allow for scattered to numerous thunderstorms during the remainder of the afternoon today, and Saturday afternoon, as well. It is possible that a several storms each today and tomorrow could become strong, producing gusty winds, frequent lightning, and heavy rainfall. An isolated severe thunderstorm cannot be ruled out, as well, with damaging wind gusts being the primary hazard. Temperatures will be near to just above climatological averages, in the mid 90s in east-central Georgia and in the upper 80s and low 90s elsewhere across the forecast area. With dewpoints in the low to mid 70s and humid conditions, heat indices could reach into the low 100s in locations in central Georgia this afternoon and Saturday afternoon. However, increased cloud cover and high-end chance to low- end likely PoPs throughout the area will inhibit heat index values, ultimately preventing them from reaching Heat Advisory criteria. King LONG TERM /Sunday through Friday/... Only tweaks to the long term based on the latest guidance. BDL PREVIOUS DISCUSSION... Main concerns in long term period are chances for diurnal convection and likelihood that front will actually move through CWA middle of next week. Pattern at start of period still dominated by large, E-W oriented upper ridge centered along 35 deg N latitude, extending across entire CONUS and into western Atlantic. Underneath this ridge, there is an easterly wave moving very little over the middle Gulf coast and lower MS valley states. Medium range model guidance keeping most of the deep moisture with this easterly wave and weakness in the upper ridge over AL/MS Sun and Mon. Meanwhile, models also indicating shortwave over upper midwest Sun digging SE into the OH valley by late Mon and carving out a nice upper trough over the eastern CONUS by 00Z Wed then slowly fill the trough thru the rest of the week. Some disagreement seen in guidance on exactly how deep this trough becomes and how far any drier air could push into the state behind front. 00Z GFS more aggressive while 00Z EC keeps front a bit weaker and keeps it stationary further north over middle GA. 00Z CMC in between the two but closer to the EC. Model blend PoPs look good. Convective ingredients do not appear to be excessive during the long term period. Will be a touch more vertical wind shear starting early next week as 20-30kt H5 flow from upper trough moves in. With coverage of afternoon/evening convection increasing this weekend with the increased moisture pooling ahead of front, temps will be a bit cooler than recently. SNELSON && AVIATION... 00Z Update... Showers/thunderstorms are on a diminishing trend but could linger for another few hours. Expect storms should be mostly gone by 06z. VFR expected through the period with afternoon cumulus developing tomorrow in the 040-050 range. However...some morning ifr sct/bkn clouds and lower visibilities are possible across the taf sites. Have included a scattered ifr layer at all sites. Winds should stay on the west side throughout...except light and variable overnight. //ATL Confidence...00Z Update... Low confidence on early morning ifr/visibility restrictions. Medium to high confidence on all other elements. 41 && .PRELIMINARY POINT TEMPS/POPS... Athens 72 92 72 92 / 30 40 30 30 Atlanta 74 90 73 89 / 40 50 30 40 Blairsville 67 85 67 83 / 30 50 40 60 Cartersville 72 91 71 90 / 30 60 40 50 Columbus 74 90 73 92 / 40 60 30 40 Gainesville 72 89 72 89 / 30 50 30 40 Macon 73 93 73 94 / 30 40 20 30 Rome 72 92 72 91 / 30 60 40 50 Peachtree City 72 90 72 91 / 40 50 30 40 Vidalia 73 95 75 96 / 30 30 20 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...41 LONG TERM....BDL AVIATION...41
Hazardous weather outlook, Jul 19, 4:41 AM EDT, 15 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 441 AM EDT Fri Jul 19 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-200845- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 441 AM EDT Fri Jul 19 2019 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Scattered thunderstorms are expected this afternoon and evening. A few storms could be strong with gusty winds, frequent lightning and heavy rain. While most storms will not be severe, one or two could briefly reach severe thresholds. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Scattered afternoon and evening thunderstorms are expected through at least Tuesday, with some decrease in chances possible over north Georgia Wednesday and Thursday. Any storms will again have the potential for strong gusty winds, frequent lightning and very heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, Jul 19, 6:42 PM EDT, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
642 PM EDT Fri Jul 19 2019
GAZ006>008-192345-
Gilmer GA-Union GA-Fannin GA-
642 PM EDT Fri Jul 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GILMER...
NORTHWESTERN UNION AND FANNIN COUNTIES UNTIL 745 PM EDT...
At 641 PM EDT...strong thunderstorms extended from Ivy Log to near
Nottely Dam to Morganton to Dial...and moving west at 10 mph.
HAZARD...Heavy rain.
IMPACT...Heavy rain will cause areas of street flooding,
especially in poor drainage areas, and rising water on
creeks and streams.
Some locations in the path of these storms include
Blue Ridge, Morganton, Hemp, Margret, Higdon, Nottely Dam, Hurst, Ivy
Log, Loving, Jones Creek, Epworth, Dial, Mineral Bluff, Cherry Log,
Colwell and Jones Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3499 8400 3481 8403 3470 8420 3483 8457
3499 8447
TIME...MOT...LOC 2241Z 085DEG 7KT 3497 8403 3496 8413 3487 8425 3476
8423Special weather statement, Jul 19, 7:03 PM EDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
703 PM EDT Fri Jul 19 2019
GAZ085-086-097-098-192315-
Emanuel GA-Treutlen GA-Johnson GA-Laurens GA-
703 PM EDT Fri Jul 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR EMANUEL...NORTHERN TREUTLEN...
SOUTHEASTERN JOHNSON AND EASTERN LAURENS COUNTIES UNTIL 715 PM EDT...
At 702 PM EDT...a strong thunderstorm was over Norristown Junction,
or 8 miles southwest of Swainsboro...moving east at 5 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Dublin, Swainsboro, East Dublin, Adrian, Stillmore, Oak Park, Nunez,
Covena, Modoc, Orianna, Norristown, Norristown Junction, Lexsy,
Blackville, Gillis Springs and Scott.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3235 8225 3235 8224 3232 8223 3230 8227
3229 8235 3232 8236 3234 8238 3234 8239
3236 8241 3255 8293 3267 8224 3240 8222
TIME...MOT...LOC 2302Z 260DEG 5KT 3253 8246
WIND...40MPHSpecial weather statement, Jul 19, 7:15 PM EDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
715 PM EDT Fri Jul 19 2019
GAZ085-086-097-098-109-200015-
Emanuel GA-Treutlen GA-Johnson GA-Laurens GA-Dodge GA-
715 PM EDT Fri Jul 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR EMANUEL...TREUTLEN...JOHNSON...
LAURENS AND DODGE COUNTIES UNTIL 815 PM EDT...
At 715 PM EDT...a line of strong thunderstorms was along a line
extending from Olifftown to near Wallace...and moving northeast at 45
mph.
HAZARD...40 to 50 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Dublin, Swainsboro, Eastman, Soperton, Wrightsville, East Dublin,
Twin City, Chester, Adrian, Dexter, Dudley, Cadwell, Oak Park,
Chauncey, Rentz, Garfield, Summertown, Nunez, Kite and Spann.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3254 8203 3256 8208 3235 8241 3231 8272
3210 8297 3212 8333 3218 8329 3223 8336
3245 8317 3243 8315 3247 8317 3277 8292
3281 8280 3282 8253 3276 8243 3281 8241
3284 8233 3282 8215 3266 8208 3261 8200
TIME...MOT...LOC 2315Z 215DEG 37KT 3252 8209 3224 8349
WIND...50MPHSpecial weather statement, Jul 19, 7:24 PM EDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
724 PM EDT Fri Jul 19 2019
GAZ106-108-109-200015-
Crisp GA-Wilcox GA-Dodge GA-
724 PM EDT Fri Jul 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR CRISP...WILCOX AND SOUTHWESTERN
DODGE COUNTIES UNTIL 815 PM EDT...
At 720 PM EDT...showers and thunderstorms continue from around
Abbeville to Raines. These storms were nearly stationary.
HAZARD...Heavy rain.
IMPACT...Although the rain has begun to diminish, moderate rain
continues over an area that has seen up to two and a half
to three inches of rain so far. This is likely to cause
ponding of water on roads, especially in poor drainage
areas, and rising water on creeks and streams.
Some locations in the path of these storms include
Cordele, Abbeville, Rochelle, Arabi, Rhine, Pitts, East Crisp, Fort
Early, Georgia Veterans Memorial St Pk, Antioch Church, Seville,
Hatley, Pleasant View, Raines, Double Run, Tremont, Wenona and
Owensboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3181 8383 3183 8384 3182 8385 3184 8386
3185 8393 3190 8393 3193 8392 3198 8394
3203 8365 3203 8361 3204 8361 3208 8335
3203 8318 3185 8332 3185 8361 3180 8361
3180 8380
TIME...MOT...LOC 2320Z 121DEG 2KT 3186 8392 3198 8332Special weather statement, Jul 19, 8:16 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
816 PM EDT Fri Jul 19 2019
GAZ074-076-085-086-097-109-200045-
Jefferson GA-Washington GA-Emanuel GA-Johnson GA-Laurens GA-Dodge GA-
816 PM EDT Fri Jul 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JEFFERSON...
SOUTHEASTERN WASHINGTON...NORTHWESTERN EMANUEL...JOHNSON...LAURENS
AND NORTHWESTERN DODGE COUNTIES UNTIL 845 PM EDT...
At 816 PM EDT...a strong thunderstorm was over East Dublin, or over
Dublin...moving northeast at 15 mph.
HAZARD...40 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Dublin, Louisville, Wrightsville, East Dublin, Wadley, Chester,
Dexter, Dudley, Cadwell, Harrison, Rentz, Bartow, Summertown, Kite,
Dubois, Spann, Plainfield, Roddy, Rowland and Pringle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3274 8216 3258 8265 3222 8296 3230 8332
3245 8317 3243 8315 3246 8316 3282 8281
3303 8229 3293 8227 3284 8232 3280 8221
3281 8218
TIME...MOT...LOC 0016Z 215DEG 12KT 3255 8289
WIND...40MPHSpecial weather statement, Jul 19, 8:37 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
837 PM EDT Fri Jul 19 2019
GAZ106>110-200200-
Crisp GA-Telfair GA-Wilcox GA-Dodge GA-Pulaski GA-
837 PM EDT Fri Jul 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR CRISP...TELFAIR...WILCOX...DODGE
AND SOUTHEASTERN PULASKI COUNTIES UNTIL 1000 PM EDT...
At 837 PM EDT...a strong thunderstorm was near Abbeville...moving
northeast at 15 mph.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of this storm include
Cordele, McRae, Eastman, Abbeville, Helena, Rochelle, Milan, Arabi,
Pineview, Rhine, Scotland, Chauncey, Pitts, Jacksonville, Union,
Horse Creek Wma, Plainfield, Seville, Ocmulgee Banks and Jay Bird
Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3178 8303 3181 8309 3181 8314 3185 8318
3185 8361 3180 8361 3180 8378 3185 8394
3188 8393 3203 8366 3203 8361 3206 8361
3233 8311 3215 8299 3217 8295 3209 8290
3206 8284 3191 8269 3178 8289 3179 8298
TIME...MOT...LOC 0037Z 215DEG 12KT 3200 8338The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 8:16 PM EDT | Special Weather Statement | FFC | Johnson, Laurens | 29 min |
| Jul 20, 8:03 AM EDT | Special Weather Statement | FFC | Polk | 42 min |
| Jul 20, 8:06 AM EDT | Special Weather Statement | FFC | Bartow | 39 min |
| Jul 20, 8:44 AM EDT | Special Weather Statement | FFC | Polk | 46 min |
| Jul 20, 9:29 AM EDT | Special Weather Statement | FFC | Polk | 46 min |
| Jul 20, 9:40 AM EDT | Special Weather Statement | FFC | Walker | 50 min |
| Jul 20, 10:29 AM EDT | Special Weather Statement | FFC | Chattooga, Floyd, Walker | 31 min |
| Jul 20, 10:47 AM EDT | Flash Flood Warning | FFC | Dade, Walker | 6 hr |
| Jul 20, 10:57 AM EDT | Special Weather Statement | FFC | Chattooga, Floyd | 48 min |
| Jul 20, 12:34 PM EDT | Special Weather Statement | FFC | Murray | 41 min |
| Jul 20, 12:40 PM EDT | River Flood Warning | FFC | Polk | 119 min |
| Jul 20, 1:04 PM EDT | Special Weather Statement | FFC | Murray | 26 min |
| Jul 20, 3:29 PM EDT | Special Weather Statement | FFC | Chattahoochee, Stewart, Webster | 31 min |
| Jul 20, 3:47 PM EDT | Special Weather Statement | FFC | Union | 28 min |
| Jul 20, 4:22 PM EDT | Special Weather Statement | FFC | Union | 23 min |
| Jul 20, 4:50 PM EDT | Special Weather Statement | FFC | Union | 25 min |
| Jul 20, 4:58 PM EDT | Special Weather Statement | FFC | Harris, Talbot | 32 min |
| Jul 20, 5:06 PM EDT | Special Weather Statement | FFC | Hall | 24 min |
| Jul 20, 6:14 PM EDT | Special Weather Statement | FFC | Polk | 31 min |
| Jul 20, 6:47 PM EDT | Special Weather Statement | FFC | Polk | 28 min |
| Jul 20, 7:09 PM EDT | Special Weather Statement | FFC | Douglas | 36 min |
| Jul 20, 7:21 PM EDT | Special Weather Statement | FFC | Cobb | 24 min |
| Jul 20, 7:44 PM EDT | Special Weather Statement | FFC | Cobb | 31 min |
| Jul 20, 7:57 PM EDT | Special Weather Statement | FFC | Lumpkin | 33 min |
Nearby
Special Weather Statements in Georgia, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.